Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 99, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2001, 3:58 AM CDT for Stutsman County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 3:58 AM CDT (08:58 UTC)
- Expired
- Jul 19, 2001, 5:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 143 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2623 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 190859 SVRBIS NDC093-191000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 358 AM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 500 AM CDT * AT 358 AM CDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM 12 MILES WEST OF SYDNEY...OR ABOUT 21 MILES SOUTHWEST OF JAMESTOWN... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLARTON AT 410 AM CDT SYDNEY AT 415 AM CDT MONTPELIER AT 425 AM CDT YPSILANTI AT 430 AM CDT SPIRITWOOD AT 440 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR SOUTHEAST NORTH DAKOTA. LAT...LON 4676 9916 4664 9916 4667 9845 4697 9848
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 19, 3:45 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT THU JUL 19 2001 WK SFC HIGH PRES CENTERED OVER CNTRL ND IN WAKE OF OVERNIGHT CONVECTION. SFC LOW WL ONCE AGAIN DEVELOP OVER WRN DAKOTAS TODAY IN RESPONSE TO PERSISTANT NWRN US UPR TROF. S/W WL WORK THROUGH MT AND INTO WRN ND THIS AFTN. INSTABILITY IS NOT AS GREAT ACROSS THE REGION TODAY BUT CONV INHIBITION WL BE LOWER SO EXPECT ANOTHER ROUND OF THUNDERSTORMS. AND ONCE AGAIN INGREDIENTS ARE THERE THAT SOME MAY BE SEVERE. ANOTHER S/W WL PROVIDE A CHANCE OF TSTMS BY LATE FRIDAY AFTN IN THE WEST. THEN INTO SCNTRL ND BY LATE FRIDAY NITE. AS FOR TEMPS AND WIND SEE LTL NEED TO DO MUCH ADJUSTING FROM PREV FCST. .BIS...NONE. TWH
In the hours before
Local storm report, Jul 18, 10:19 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ASHLEY ND 1.75 INCH HAIL
07/18/01 MCINTOSH REPORTED BY PUBLIC.
@RUKWBCeKDENWWUS30 KBIS 190319
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ASHLEY ND 1.75 INCH HAIL
07/18/01 MCINTOSH REPORTED BY PUBLIC.Special weather statement, Jul 18, 11:00 PM CDT, 4 hours 58 minutes before
NDZ001-002-009-010-017-031-190415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1100 PM CDT WED JUL 18 2001 ...THE SEVERE THUNDERSTORM WATCH HAS ENDED... THERE CONTINUES TO BEu A CHANCE OF THUNDERSTORMS TONIGHT...BUT ANY THAT DEVELOP SHOULD NOT BE SEVERE. TSW
Local storm report, Jul 19, 12:02 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 PM MONANGO ND .75 INCH HAIL
07/18/01 DICKEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1111 PM HETTINGER ARPT ND 72 MPH TSTM GUST
07/18/01 ADAMS REPORTED BY ASOS.
JP MARTIN
CORRECTION WAS TO DATE/TIME STAMP AT TOP FROM 1202 PM TO 1202 AMLocal storm report, Jul 19, 12:03 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1202 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 PM MONANGO ND .75 INCH HAIL
07/18/01 DICKEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1111 PM HETTINGER ARPT ND 72 MPH TSTM GUST
07/18/01 ADAMS REPORTED BY ASOS.Local storm report, Jul 19, 1:21 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 PM MONANGO ND .75 INCH HAIL
07/18/01 DICKEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1111 PM HETTINGER ARPT ND 72 MPH TSTM GUST
07/18/01 ADAMS REPORTED BY ASOS.
JP MARTIN
CORRECTION WAS TO DATE/TIME STAMP AT TOP FROM 1202 PM TO 1202 AMSpecial weather statement, Jul 19, 2:00 AM CDT, 1 hour 58 minutes before
NDZ018>021-032>035-040>046-190720- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 200 AM CDT THU JUL 19 2001 ...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 582 THAT INCLUDED MOST OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...EAST OF THE MISSOURI RIVER...UNTIL 3 AM CDT.= TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:20 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Jul 18, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Jul 18, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 67 min |
| Jul 18, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jul 18, 8:52 PM CDT | Tornado Warning | BIS | LaMoure, Stutsman | 38 min |
| Jul 18, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 64 min |
| Jul 18, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 62 min |
| Jul 18, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 18, 10:07 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 53 min |
| Jul 18, 10:30 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 60 min |
| Jul 18, 10:49 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
| Jul 18, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 31 min |
| Jul 18, 11:31 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 44 min |
| Jul 19, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 59 min |
| Jul 19, 1:39 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 51 min |
| Jul 19, 3:35 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 55 min |
| Jul 19, 3:03 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 19, 4:05 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jul 19, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 62 min |
| Jul 19, 5:15 PM CDT | Tornado Warning | BIS | Burke, Mountrail | 45 min |
| Jul 19, 5:31 PM CDT | Tornado Warning | BIS | Ward | 29 min |
| Jul 19, 6:00 PM CDT | Tornado Warning | BIS | Ward | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.